Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Pocatello, ID

June 10, 2000Bonneville County, Jefferson County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 10, 2000, 11:52 AM MDT for Bonneville County, Jefferson County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2000, 11:52 AM MDT (17:52 UTC)
Expired
Jun 10, 2000, 12:35 PM MDT
In force
43 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bonneville County, ID, Jefferson County, ID

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WUUS55 KPIH 101746
SVRPIH
IDC019-051-101835-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1152 AM MDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO
  SOUTHERN JEFFERSON COUNTY IN EASTERN IDAHO

* UNTIL 1235 PM MDT

* AT 1135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF IDAHO FALLS... MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSGOOD AT 1150 AM
  INTERSTATE 15 NEAR EXIT 128 AT 1153 AM
  MENAN AT 1200 NOON
  REXBURG AT 1220 PM

THIS STORM IS LIKELY TO HAVE LARGE HAIL GREATER THAN 3/4 INCH...
WINDS GUSTING TO 45 MPH...AND BRIEF BUT HEAVY RAIN.


JAM
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:00 AM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 10, 9:00 AM MDT, 2 hours 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
855 AM MDT FRI JUN 09 2000

MORNING GUIDANCE AGREEING WITH SATELLITE VERY WELL.  THETA-E RIDGE
EXPECTED OVER THE FORECAST AREA BY THIS AFTERNOON WITH GOOD SURFACE
MOISTURE FLUX CONVERGENCE OVER THE WESTERN EDGE OF THE F/A.  MAIN
FOCUS FOR CONVECTION SEEMS TO BE OVER CENTRAL ID MTS AND PERHAPS UPPER
SNAKE HIGHLANDS WITH THE ADDITIONAL EFFECT OF TERRAIN FORCING.  ONLY
THING NOT WELL PLACED IS SYNOPTIC FORCING.  RIGHT EXIT REGION OF JET
PASSING OVER THE FORECAST AREA DURING THE AFTERNOON WILL NOT HELP...SO
DONT EXPECT ANYTHING STRONG OR SEVERE IN SE IDAHO.

WILL CHANGE WORDING OF ZONES 22..23..AND 31 TO SCATTERED FROM CHANCE.
MINOR TWEAKING TO TODAYS HIGHS ZONE 22..23..32 TO REFLECT WARMING
TREND.

MESSICK

BYI 73/48/80 200

.KSFX 88D...OPERATIONAL...VCP 32.

.PIH...NONE.

PIH BB 074/046 079/048 082 13220

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.